Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

August 18, 2016Cattaraugus County, Chautauqua County, New York

NWS Buffalo, NY issued this special weather statement at Aug 18, 2016, 5:40 AM EDT for Cattaraugus County, Chautauqua County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2016, 5:40 AM EDT (09:40 UTC)
Expired
Aug 18, 2016, 6:45 AM EDT
In force
65 min
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 82 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2016-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2016-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

725 
WWUS81 KBUF 180940
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
540 AM EDT THU AUG 18 2016

NYZ019-020-181045-
CATTARAUGUS-CHAUTAUQUA-
540 AM EDT THU AUG 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CATTARAUGUS AND CENTRAL
CHAUTAUQUA COUNTIES...

AT 539 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR NORTH EAST TO 7 MILES SOUTHEAST OF
ASHFORD. MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...OLEAN...SALAMANCA...ALLEGANY STATE PARK...WESTFIELD...
LAKEWOOD...FALCONER...ASHFORD...ALLEGANY AND FRANKLINVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 NEAR EXIT 61.
 INTERSTATE 86 BETWEEN EXITS 4 AND 27.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. STORMS MOVING OVER THE SAME AREA EARLY
THIS MORNING HAVE A HISTORY OF PRODUCING IN EXCESS OF 2 INCHES OF
RAIN. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 4245 7833 4209 7834 4208 7976 4227 7976
      4228 7973 4231 7977
TIME...MOT...LOC 0939Z 266DEG 35KT 4225 7983 4222 7855 

$$

RSH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 18, 5:26 AM EDT, 14 minutes earlier.

Area forecast discussion, Aug 18, 5:26 AM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
526 AM EDT THU AUG 18 2016

.SYNOPSIS...
An upper level disturbance will trigger some showers and
thunderstorms into the midday hours. High pressure over the Ohio
Valley will then take control during the afternoon with fair dry
weather anticipated through at least midday Saturday.  It will
become very warm through this period...then the passing of a strong
cold front on Sunday will usher in some of the coolest weather that
we have experienced in months.

&&

.NEAR TERM /THROUGH TONIGHT/...
An upper level disturbance over KBUF at 08z will track east during
the remainder of the morning...producing some showers and
thunderstorms in the process. While the airmass over the region is
not overly unstable (LI's near zero)...Lower Great lakes water temps
in the mid to upper 70s will support localized MUCAPES of 500-1000
j/kg over and close to the lake shores. This will support scattered
showers and thunderstorms within 30 miles of the lakes through
daybreak...while just scattered showers can be expected elsewhere.

Over the Southern Tier...the slow moving storms will combine with
the leading edge of a more humid airmass to generate more widespread
rainfall amounts of a quarter to a half inch along with frequent
lightning. Training cells over Chautauqua County at 0930z is
resulting in significantly higher rainfall totals...with radar
estimating over 2 and a half inches of rain for sites such as
Stockton. A flash flood warning is in effect for this area.

As we progress through the first half of the day...the
aforementioned shortwave will make its way across North Central New
York. While this will result in scattered showers...there will be a
lower chance for thunderstorm activity.

Later today...high pressure centered over the Ohio Valley will
extend northward across our region. This will encourage partly sunny
skies for the afternoon with any leftover pcpn being confined to the
central Finger Lakes and Allegany County. The only other area to
watch during the midday and afternoon will be found in a 20 mile
strip from IAG/BUF to ROC where a convergence zone will likely
produce a line of impressive CU. Will use slgt chc pops in this
area. Meanwhile...temperatures today will be similar to those from
Wednesday (low-mid 80s)...although it will be more humid as dew
points will be 10 degrees higher...being in the mid to upper 60s.

High pressure will then be in control of our weather tonight. Any
leftover clouds during the evening will give way to a clear...
moonlit sky. The only other point worth mentioning is that the clear
skies...light winds and muggy airmass will encourage fog to form in
the Srn Tier Valleys. Mins will generally range from 60 to 65...with
some 50s anticipated for much of the Srn Tier.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
On Friday...the axis of surface-based ridging will slowly drift
eastward across New York State...while broad upper-level ridging
also builds overhead. This should result in a partly to mostly
sunny and dry day for our region...with 850 mb temperatures of
+14C to +17C supporting fairly widespread highs in the mid to
upper 80s...though it will be a little cooler across the higher
terrain and in those lakeshore areas subject to onshore flow.

Friday night and Saturday the axes of the surface and upper level
ridges will slide eastward and off the New England coastline...
while large-scale upper level troughing digs across the Upper Midwest
and Upper Great Lakes...with a corresponding broad surface frontal
zone drifting across Michigan. In between these two systems...a
deepening southwesterly flow will help to pump increasing amounts
of warmth and moisture into our region. This will result in humidity
levels increasing over time as surface dewpoints climb into the mid
and upper 60s...while temperatures will also trend warmer with lows
Friday night ranging from the lower to mid 60s inland to the upper
60s along the lakeshores...and highs on Saturday reaching into the
mid 80s to lower 90s as 850 mb temps warm to between +17C to +18C.

While our region will probably remain mainly dry through Friday
night...by Saturday the increasing warmth and humidity (in concert
with daytime heating) will probably be enough to allow the
development of some diurnally-driven scattered showers and storms
away from the lakes...with the bulk of these focusing from the
Lake Erie lake breeze boundary inland to the western Finger Lakes.

As we move into Saturday night...the aforementioned frontal system
will slowly but steadily encroach upon our region from the Central
Great Lakes. As a result...we can expect to see the risk of scattered
convection persist right through the night from roughly the Finger
Lakes westward. Otherwise it will be a rather warm and muggy night...
with overnight lows struggling to drop below the upper 60s and
lower 70s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The main weather event during the next week still appears to be
a strong cold frontal passage on Sunday...with the 00z guidance
remaining in good agreement on and also trending a bit faster with
the passage of this feature...and a multi-model/WPC consensus
suggesting the front crossing our region between early Sunday
afternoon and early Sunday evening. This faster timing would bring
clouds and precip into our region a bit sooner which would in turn
probably help to hold temps a bit lower than previously forecast...
so have elected to trim these back a bit from continuity with this
package. Otherwise...this system still looks primed to bring a
strong likelihood of some additional much-needed rainfall to our
region...with both good lift and a very moist airmass (PWATs of
around 2 inches) likely to be in play. At this point any potential
for stronger to severe storms still appears to hinge on the amount
of instability that will ultimately be available...with the current
frontal timing suggesting that this might be most favorable from
the Finger Lakes eastward.

In the wake of the strong cold front...a pronounced airmass change
(the most noticeable in some time) will follow for Sunday night and
Monday as the core of the upper level trough settles across our
region...along with a cool pool featuring 850 mb temperatures of
approximately +6C to +8C. This should result in temperatures dropping
back to below average levels by Monday...when daytime highs might
actually struggle to reach above the upper 60s and lower 70s.
Coupled with much lower humidity levels...this would make for a
refreshing change from the persistent heat and humidity of the
past month...and our coolest overall temperatures since mid June.

With such a cool airmass streaming across the now-balmy waters of
Lakes Erie and Ontario...the stage will likely also be set for at
least some lingering scattered lake effect rain showers east and
southeast of the lakes Sunday night into Monday morning...with this
activity then thinning out and probably ending altogether during
the remainder of Monday as our airmass dries out and strong late
summer diurnal influences take hold. While our airmass will remain
cool enough for a lake response into Monday night...by this point
it may also well be too dry to support any showers...so have elected
to lean more optimistic and indicate a dry forecast for Monday night.

After that...dry and uneventful weather looks to ensue for the
remainder of this period as sprawling Canadian high pressure settles
directly across the Great Lakes and Northeastern states...while its
parent upper level ridge also builds in aloft. Day to day modification
of our airmass will also support a steady warming trend...with daytime
highs warming back to near or slightly above seasonal averages (or to
the upper 70s/lower 80s) by the middle of next week.

&&

.AVIATION /10Z THURSDAY THROUGH MONDAY/...
While VFR conditions were in place across the region as of 08z...
increasing low level moisture ahead of an upper level disturbance
could encourage MVFR to IFR CIGS across parts of the Southern Tier
and Finger Lakes Region. This would mainly be an issue for KJHW and
KELZ...but its not out of the question that KBUF and KIAG experience
a few hours of low cigs as well.

Otherwise...there will be the chance for a couple of showers and
possibly even a thunderstorm overnight into Thursday morning with
the passing of the upper air disturbance. The highest chance for
thunderstorm activity through daybreak will be across the Western
Southern Tier.

High pressure based over the Ohio Valley will then gain control of
our weather this afternoon and evening...and this will lead to VFR
conditions for the bulk of the day into Thursday night. As is
typical for this time of year under high pressure...there will be
the likelihood for some MVFR to IFR cigs across the Southern Tier
late Thursday night.

Outlook...

Thursday night...Mainly VFR...but the chance for MVFR to IFR
conditions across parts of the Southern Tier.
Friday and Saturday...VFR.
Sunday...MVFR/VFR with showers and thunderstorms likely.
Sunday night...Potential for fog IFR/MVFR otherwise VFR.
Monday...Mainly VFR with a chance for showers.

&&

.MARINE...
High pressure centered over the Ohio Valley this morning will extend
northward across the Lower Great Lakes this afternoon and tonight.
This will keep a weak sfc pressure gradient over the region so that
relatively light winds and negligible waves will remain in place.

The sfc ridge will stay in place across the Lower Great Lakes on
Friday...then will gradually work its way off the east Coast Friday
night and Saturday. This will keep fair weather and decent
recreational boating conditions in place through at least the first
half of the upcoming weekend.

It will start to become unsettled over the Lower Great Lakes
Saturday night as warmer...more humid air will move into the region
head of a strong cold front. Sunday will then be rather stormy as a
the cold front will push across the region.

Looking further ahead at early next week...a notably cooler airmass
in the wake of the aforementioned front will set the stage for
possible waterspouts. The greatest risk for waterspouts looks to be
late Monday night and Tuesday morning.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Aug 18, 4:18 AM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
418 AM EDT THU AUG 18 2016

NYZ001>008-010>014-019>021-085-190915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
418 AM EDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-190915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
418 AM EDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Special weather statement, Aug 18, 2:13 AM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
213 AM EDT THU AUG 18 2016

NYZ001-010-180715-
NIAGARA-NORTHERN ERIE-
213 AM EDT THU AUG 18 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE AND
SOUTHEASTERN NIAGARA COUNTIES...

AT 213 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
KENMORE...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...WEST SENECA...NORTH TONAWANDA...CLARENCE...
LACKAWANNA...KENMORE...DEPEW...AMHERST AND TONAWANDA.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 55 AND 49.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4304 7901 4313 7851 4286 7851 4280 7892
      4284 7893 4292 7890 4293 7891 4293 7890
      4296 7893 4296 7896 4300 7902 4302 7902
TIME...MOT...LOC 0613Z 259DEG 16KT 4294 7888

RSH
Special weather statement, Aug 18, 2:16 AM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
216 AM EDT THU AUG 18 2016

NYZ019-020-085-180730-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-
216 AM EDT THU AUG 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ERIE...
NORTHWESTERN CATTARAUGUS AND NORTHERN CHAUTAUQUA COUNTIES...

AT 216 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ANGOLA ON THE LAKE TO NEAR
WESTFIELD. MOVEMENT WAS EAST AT 20 MPH.

WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DUNKIRK...FREDONIA...HAMBURG...EVANS...BOSTON...EDEN...COLDEN...
WESTFIELD...GOWANDA AND SILVER CREEK.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 60 AND 57A.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4241 7958 4244 7950 4253 7939 4260 7919
      4271 7910 4274 7851 4223 7892 4232 7970
TIME...MOT...LOC 0616Z 269DEG 19KT 4265 7911 4231 7964

RSH
Special weather statement, Aug 18, 3:26 AM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
326 AM EDT THU AUG 18 2016

NYZ012-019-020-085-180815-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-WYOMING-
326 AM EDT THU AUG 18 2016

...A LINE OF SLOW MOVING THUNDERSTORMS WILL AFFECT SOUTHERN ERIE...
NORTHERN CATTARAUGUS...SOUTHWESTERN WYOMING AND NORTHERN CHAUTAUQUA
COUNTIES...

AT 324 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BOSTON TO NEAR RIPLEY. MOVEMENT WAS EAST
AT JUST 15 TO 20 MPH.

WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DUNKIRK...FREDONIA...BOSTON...EDEN...SPRINGVILLE...COLDEN...
WESTFIELD...GOWANDA...SILVER CREEK AND ASHFORD.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 61 AND 58.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. SIMILAR STORMS SINCE MIDNIGHT HAVE
PRODUCED UP TO AN INCH OF RAIN IN UNDER AN HOURS TIME. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4228 7973 4230 7976 4265 7894 4269 7830
      4219 7835 4225 7976 4227 7976
TIME...MOT...LOC 0724Z 255DEG 13KT 4262 7870 4229 7981

RSH
Special weather statement, Aug 18, 4:34 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
434 AM EDT THU AUG 18 2016

NYZ019-020-180930-
CATTARAUGUS-CHAUTAUQUA-
434 AM EDT THU AUG 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CATTARAUGUS AND
CHAUTAUQUA COUNTIES...

AT 433 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR NORTH EAST TO 15 MILES SOUTH OF
GOWANDA. MOVEMENT WAS EAST AT 20 TO 25 MPH.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...FREDONIA...SALAMANCA...ALLEGANY STATE PARK...WESTFIELD...
FALCONER...ASHFORD...FRANKLINVILLE...
MAYVILLE AND LONG POINT STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN EXITS 61 AND 60.
 INTERSTATE 86 BETWEEN EXITS 4 AND 16...AND BETWEEN EXITS 20 AND 21...
AND NEAR EXIT 27.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DOPPLER RADAR ESTIMATES THAT SOME OF THESE
STORMS HAVE ALREADY PRODUCED MORE THAN AN INCH AND HALF OF RAIN IN
LESS THAN AN HOUR FOR SOME AREAS.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 4243 7953 4241 7834 4210 7833 4213 7976
      4227 7976 4228 7973 4231 7977
TIME...MOT...LOC 0833Z 269DEG 23KT 4229 7981 4228 7902

RSH
Special weather statement, Aug 18, 5:40 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
540 AM EDT THU AUG 18 2016

NYZ019-020-181045-
CATTARAUGUS-CHAUTAUQUA-
540 AM EDT THU AUG 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CATTARAUGUS AND CENTRAL
CHAUTAUQUA COUNTIES...

AT 539 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR NORTH EAST TO 7 MILES SOUTHEAST OF
ASHFORD. MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...OLEAN...SALAMANCA...ALLEGANY STATE PARK...WESTFIELD...
LAKEWOOD...FALCONER...ASHFORD...ALLEGANY AND FRANKLINVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 NEAR EXIT 61.
 INTERSTATE 86 BETWEEN EXITS 4 AND 27.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. STORMS MOVING OVER THE SAME AREA EARLY
THIS MORNING HAVE A HISTORY OF PRODUCING IN EXCESS OF 2 INCHES OF
RAIN. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 4245 7833 4209 7834 4208 7976 4227 7976
      4228 7973 4231 7977
TIME...MOT...LOC 0939Z 266DEG 35KT 4225 7983 4222 7855

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:13 AM EDTSpecial Weather StatementBUFErie62 min
Aug 18, 2:16 AM EDTSpecial Weather StatementBUFChautauqua74 min
Aug 18, 3:26 AM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua49 min
Aug 18, 4:34 AM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua56 min
Aug 18, 4:59 AM EDTFlash Flood WarningBUFChautauqua4 hr
Aug 18, 8:22 AM EDTSpecial Marine WarningBUF83 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.